The original version of this page can be found at : http://www.healingwell.com/community/default.aspx?f=16&m=3830796
Posted By : ivtec2000 - 4/15/2017 11:06 AM
Hi guys; i suffer chronic back pain,i only take 1 pill 5 mg oxycodone a night,will this dose on the long run will get me addicted bad?

Posted By : Flygirl - 4/15/2017 8:15 PM
There's addiction and tolerance. Pay attention to times you want to take more than what is prescribed. Are you using it to escape or detach (potential addiction issues) or are you using it to help control pain? I found it worked well in the beginning but my body got used to it over time (tolerance) and eight years later I take 10mg tablets for the same amount of relief. My advice is to take the minimum amount needed to get relief (and don't expect to be free of pain, rather, think less pain). I think the fact that you're aware of pain med addiction is a good thing. Stay aware. Stick to the prescribed amount. Always communicate with your doctor about how you feel physically and mentally.

Good luck!

Oh, and go buy some Miralax because you will deal with constipation. I buy the generic at Costco so it costs less than a tiny bottle at the drugstore. It's gentle on your body as it uses the liquid you consume to, um, help things along.

Posted By : Mercy&Grace - 4/15/2017 9:08 PM
Psychological and physical dependency are not the same. A person can become psychologically dependent on a small dosage of opiates. On the other hand some people can take large amounts of opiates daily and not become psychologically dependent.

Physical dependency is when your body gets use to a drug and you have physical withdrawals when you stop taking the drug. Psychological dependency is when you crave the way the drug makes you feel. Your desire for that feeling is so strong you will do anything to get the drug so you can feel the way it makes you feel. Some people are addicted to caffeine. If they drink it daily and suddently stop, they can have physical withdrawals.

As long as you take your medications as prescribed and don't drink alcohol or take other drugs your doctor does not prescribed. The chances of becoming psychologically dependent are low.

The dose of oxycodone you are taking and the fact you are only taking it once a day makes the risk of physical dependency almost zero. If you were to have physical withdrawals, they would more than likely be mild difficult sleeping and increased pain. This would not last long.

Posted By : ivtec2000 - 4/20/2017 4:47 PM
Thanks guys for your insight on this,i only take 1 pill of 5Mg/345 of oxycodone just before bad time,it's the only way i can sleep some time ,during the day i walk 1 hour and suffer most the time,because i don't want to take more ,the doctor says i can take 2 a day but i never did, i tried to get off of it but i couldn't cause when i go to bed it's like a microbial that attacks me, and nothing-else relieve my pain, i tried marijuana in peanut butter but it made me dizzy and not much pain release,i don't get constipated much,

Posted By : straydog - 4/20/2017 6:09 PM
Hi ivtec, I honestly see no problem with you taking one at bedtime. That is a low dose & only one pill a day, it will take a long time for your body to become use to it before you will need more. Mercy&Grace was spot on with her post.

Take care.
Susie
Moderator in Chronic Pain & Psoriasis Forums

Posted By : pitmom - 4/20/2017 6:39 PM
Welcome to the forum. I too have chronic back pain. I take Tramadol at this point in time. If I'm going 'shopping', a gait that is the worst for me, I take one tablet ahead of time rather than 'chase after the pain'. I've also just started using a t.e.n.s. unit at home which, so far, is wonderful!

Pain is inevitable. Misery is optional.

I have many 'tools in my toolbox' for pain management. Heating pad, ice packs, Epsom salt soaks, massage, the t.e.n.s. unit, NSAIDS and the Tramadol. I remember my Lamaz (sp?) breathing techniques from back before I had my first baby. Those techniques still work for me today for my pain issues. Relaxation techniques are useful, too.

It's good that you are aware of potential problems, but please don't cause yourself to suffer needlessly either. Perhaps a 'lighter' med, like Tramadol would help back some of the pain off earlier in the day and help keep you at the low opiate dose at night.
multiple surgeries for rotator cuff both shoulders with residual chronic impingement syndrome, ulnar nerve transposition, carpal tunnel release, wrist ganglionectomies/denervectomies/tenolysis, multiple herniated discs, tarlov cyst, whiplash, bursitis of hips, tendonitis, torus, 3rd degree shoulder separation, torn labrum, ovarian cysts, fibroid tumors of the uterus

Posted By : ivtec2000 - 4/21/2017 4:09 PM
Thanks guys; as for pitmom taking tramadol,well before i went with Oxycodone i use to take Tramadol also a pill at night time for a long but it was not that good and it was alot worse as side effects,a matter fact i don't get along with Tramadol compared to Oxycodone it was poison for me,it kinda added cramps and headaches,the only good of Tramadol was that my doctor prescribed it as it was fruit,no restriction like Oxycodone

Posted By : Mercy&Grace - 4/21/2017 6:39 PM
ivtec2000, the only thing Tramadol did for me was give me a horrible headache.

Posted By : LexiRae - 4/21/2017 8:59 PM
If you are prescribed 2 a day and are in pain, then take that 2nd pill as needed. You're on such a low dose that your "addiction" potential is very low; and tolerance should not be a factor for you for a good while if you vary when/how often you take the 2 pills you've been allotted.

Many many many people confuse the body become tolerant (the med becoming less effective in treating pain) with becoming a true addict. Misinformation runs rampant when it comes to pain medicine. And it often stops legitimate patients from achieving a better quality of life.

The fact that you're even worried about becoming addicted means that you lower your chances of it. As long as you use your meds responsibly to treat your physical pain; openly communicate with your doctor, and stay self aware, you should be just fine.

Posted By : Daily Acceptance - 5/3/2017 6:32 PM
Hi ivtec2000. I too take only one pill a day because I'm afraid of getting addicted to them. I can take up to 4 but I have taking up to 2 sometimes. Thanks for posting this. It made me feel better about this med.

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer